MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. KIT DRAIN 100CC W/10MM PERF; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH P.R. 218, INC. KIT DRAIN 100CC W/10MM PERF; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number SU130-1361
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was received and forwarded on to the manufacturing facility for investigation.The actual complaint sample was not available for evaluation at the time of this report.It is vital to the investigation that the complaint sample be available for examination and testing.If the sample becomes available, we will reopen the investigation so further evaluation can be performed.As no lot number was provided, we were unable to trace the device history record (dhr), quality testing performed and corresponding results.The non-conformance report (ncr) data since april 2017 to present was reviewed and no issues that could be related to the catalog and condition reported were found.Root cause for the reported concern cannot be identified with the amount of information available.It was concluded for samples evaluated from incidents investigated in other product codes for the same condition that this type of failure is commonly caused by product mishandling during a surgical procedure.As preventive actions, the customer will be provided with a copy of the instructions for use.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.If the complaint sample is received at a later date, a follow-up report will be filed.
 
Event or Problem Description
Physician attempted to remove the jackson pratt drain drain from the patient, but a piece snapped off inside the patient.
 
Additional Manufacturer Narrative
The customer sample was received inside of a plastic bag, not its original package.Visual examination showed that it is 8.00 inches in length portion of a clear silicone tube.The white molded flat drain section was not received.It also showed traces of dried body fluid inside the tube.Visual inspection revealed that the clear silicone tube has a forceps marks in the surface at approximately 6.25 inches from the fracture site.This indicates the product was handled with this type of instrument during placement or removal.Microscopic examination revealed wavy/jagged edge at the tubing fracture site and no distortion and/or tears in the adjacent portion drain, which suggests that the drain was not stretched (elongated) to failure.The characteristics of the fractured area and the absence of any tubing distortion are similar to failures caused by abrasion or scoring on the tubing surface.As no lot number was provided, we were unable to trace the device history record (dhr), quality testing performed and corresponding results.The non-conformance report (ncr) data since april 2017 to present was reviewed and no issues that could be related to the catalog and condition reported were found.The most probable root cause was identified as misuse by the customer since the wavy/jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product which may have inadvertently damage the product, thus leading to tubing breakage.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.

Brand Name
KIT DRAIN 100CC W/10MM PERF
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key7430036
Report Number1423537-2018-00178
Device Sequence Number13781679
Product Code GCX
UDI-Device Identifier10885380061530
UDI-Public10885380061530
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberSU130-1361
Device Catalogue NumberSU130-1361
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date05/16/2018
Patient Sequence Number1